increased anxiety and panick attacks

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

amos
Regular Member


Date Joined Aug 2006
Total Posts : 58
   Posted 10/3/2006 4:04 PM (GMT -7)   
okay i have no idea what is going on with me but the last 2 times i have tried to lay down and take a nap i wake up with a panick attack. today wasn't a bad one but i'm sure if i would of gotten up right away it would have gone into a full blown one.yesterday i took a nap and when i woke up i felt like the insides of my body was jerking and my pulse immediatley went to 141, is that a normal feeling for your body to feel jerky like that on the inside? i swear my heart was doing flip flops and trying to jump out of my chest it was beating so hard. i just don't understand this, i started taking 10mg of lexapro it will be a week tomorrow, and i know there are alot of people on here that take this med, i've read some that said the first two weeks were horrible but after that they seemed to like it, so i just wanted to know what some of their side effects to lexapro and if this is one of them? does it create more anxiety and panic at first?
                      amos

JKRsGirl
Regular Member


Date Joined Aug 2006
Total Posts : 140
   Posted 10/3/2006 4:08 PM (GMT -7)   
Hi Amos,
Sorry to hear that you aren't feeling well. I don't take Lexapro, but lots of people here do and I'm sure that you'll hear from them. For me, I wake up sometimes and it feels like a big boulder is on my chest. I can't get up and it hurts to breathe. That in turn makes my heart race. I don't know if it's the same thing as what you're feeling, but I just wanted to let you know that you aren't alone.
Life's a journey, not a destination ~Aerosmith


Sammysorvik
New Member


Date Joined Sep 2006
Total Posts : 14
   Posted 10/3/2006 4:09 PM (GMT -7)   
Amos I don't know about lexapro but I do know some meds will increase you anxiety.  It is more likely, however, your anxiety disorder getting worse. I believe that is a very low dose. You may need to talk to your dr in a week or so about uping the dose. Also are you on anything for anxiety until your lexapro kicks in. There are meds out there that can control your anxiety and panic attacks until lexapro kicks in. They are things like Klonepam, advain etc.

amos
Regular Member


Date Joined Aug 2006
Total Posts : 58
   Posted 10/3/2006 5:50 PM (GMT -7)   
yes i also am on ativan, i can take it three times a day but i never do so today i figured i would start that to see if it will help any. my dr wanted me to increase the dose of lexapro to 20mg in 4 or 5 days but i would like to stay on the 10 for maybe another week or two before going to 20 to see exactly what the side effects are and that way when i do go to the 20 i will know whether it is to much or not. hopefully some peeps will be along soon to let me know their experiences with the lexapro in the begining.
thanks for the replies,
amos

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 924
   Posted 10/3/2006 6:11 PM (GMT -7)   
Well I take Ativan with Lexepro, because Lexepro doesn't really start to work til after a couple of weeks, so I'm taking Ativan until the Lexepro is in full effect myself.

But the first couple weeks of it I'd wake up with my heart just pounding out of my chest, every time I woke up it was like that, and then I'd take my meds and calm down. Literally my heart rate was as fast as yours just waking up.

It's getting better now though.

Just give it another two weeks, but if it doesn't calm down, you might want to talk to your doctor about maybe getting a prescription for Ativan as well or something.

amos
Regular Member


Date Joined Aug 2006
Total Posts : 58
   Posted 10/4/2006 4:42 AM (GMT -7)   

well this morning i woke up and am nervous and shaky my pulse is 105 so i took my ativan and hopefully in a little while i will calm down. this gets so old it's the same thing every single morning i hate it sad   does the lexapro start to calm this stuff down once it gets into your system? i know i am only on 10mg but god you would think something would start happening. i really really hate this feeling in the mornings. i wish it would go away so i could wake up normal for once. any more advice about lexapro would be appreciated. how you felt the first few weeks on it and if the symptoms got any better. just don't know if it's just me or what that gets me this way.

          amos


Dillon
Regular Member


Date Joined Sep 2006
Total Posts : 46
   Posted 10/4/2006 4:59 AM (GMT -7)   

Amos,

My doctor put me on Lexapro about 2 mos ago and the very first morning i woke up with a panic attack second morning the same thing only worse. I called my doctor and was told not to take anymore. I take xanax and that seems to help. Call and talk to your doctor especially if they seem to be getting worse. There are a lot of people that take Lexapro and really love it. There are some like me that did not like it at all.


Daisy232627
Regular Member


Date Joined Jul 2006
Total Posts : 189
   Posted 10/4/2006 5:20 AM (GMT -7)   
I don't take Lexapro, but I wake up like that when my anxiety is high. I hate it from the moment I open my eyes it's there fast and hard. It really sucks on one hand I like to sleep because its one of the only times I feel truly normal but I hate waking up like that. I'm sure it will pass mine always does and then before I know it I'm waking up going hey I feel ok this morning. Hang in there I'm sure you will feel better soon. I will keep you in my prayers.

Hugs
Daisy
"Happiness is your nature. It is not wrong to desire it, what is wrong is seeking it outside when it is inside." -Ramana Maharishi 
 
"Mind is the source of happiness or unhappiness".-Buddha
 
Daisy


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 10/5/2006 2:58 AM (GMT -7)   
Amos sorry I was wondering how you were doing
I would be taking the ativan as RX to get you thru all of this til Lexapro kicks in fully
keep us posted and yes if it gets worse and hasnt recinded in any way do contact your doc please
Hoping it gets better for you
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
         Don't Comprimise Yourself :you are all you have    
 Never Give up on Yourself ,Your True friends nor your Dignity
   


amos
Regular Member


Date Joined Aug 2006
Total Posts : 58
   Posted 10/5/2006 5:39 PM (GMT -7)   
thanks lyn and everyone else! well today i do feel alot better so maybe taking the ativan 3x a day is going to help. when i got up this morning i wasn't near as shaky and my pulse wasn't high either!!! i did have to go back to the dr today for an ultrasound on my pelvis, on tuesday i had a ct scan of the pelvis and abdomen because my back and abdomen and sides have been hurting alot latlely, so they wanted me to drink the barium (YUCK!!) and also had the iodine injected to see my kidneys and stuff. showed that i have several cysts on my right ovary, guess that would explain having 2 periods last month and some of the pain. anyways hopefully tomorrow i will know the results of the ultrasound. i will keep you posted as to what they find out. thank you all again for being here for me and answering my questions it means alot to know you're here when i need you!
amos
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 9:09 AM (GMT -7)
There are a total of 2,733,488 posts in 301,127 threads.
View Active Threads


Who's Online
This forum has 151264 registered members. Please welcome our newest member, bvail.
338 Guest(s), 10 Registered Member(s) are currently online.  Details
schoolpsych, summer16, Helpplease2016, Tickled6, gitane44, ASAdvocate, ChickenArise, Traveler, kodaska, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer